Broke out with hives - Amoxicillin allergy
#1
As some of you probably know, I recently had three wisdom teeth extracted (see here: http://catholicforum.fisheaters.com/inde...704.0.html)

The oral surgeon proscribed amoxicillin to prevent an infection, and Vicodin for the pain. For the first couple of days, I took the anti-biotics, no problem. Today, that changed.
After eating with my mother, I suddenly began to have a prickly feeling in my hands, face, and head while heading home in the car. Soon after, I was red and with hives all over my body, and extremely itchy. Fortunately, there was Benadryl in the car, and as soon as I arrived home, I jumped in the shower to soothe the itchiness. I took another Vicodin (one every four hours), went to sleep, and woke up feeling much better, the rashes having gone away.

Thanks be to God that I wasn't driving, nor was I at school or in a public place with no one around to help. I panicked and had no idea what was happening to me. It could have been A LOT worse, Deo gratias I had only one class today.
Reply
#2
More vicodin will fix that.
More Catholic Discussion: http://thetradforum.com/

Go thy ways, old Jack;
die when thou wilt, if manhood, good manhood, be
not forgot upon the face of the earth, then am I a
shotten herring. There live not three good men
unhanged in England; and one of them is fat and
grows old: God help the while! a bad world, I say.
I would I were a weaver; I could sing psalms or any
thing. A plague of all cowards, I say still.
Reply
#3
Hives are nasty.  I have occasional (thankully, rare) bouts with them due to allergies.  Benedryl is my friend. 
Reply
#4
(02-18-2012, 11:05 AM)Joamy Wrote: Benedryl is my friend. 

The Benadryl helped a lot. It basically stopped the allergic reaction from getting any worse.
Reply
#5
Be careful with that.  The reaction gets more and more violent with more exposures.  Next time you take peniscillin it might put you into shock.
Reply
#6
(02-18-2012, 12:55 PM)miss_fluffy Wrote: Be careful with that.  The reaction gets more and more violent with more exposures.  Next time you take peniscillin it might put you into shock.

I'm not taking anything ending with -cillin unless I know I won't have a reaction.
Reply
#7
Be lucky you didn't get the black tongue!
Reply
#8
(02-18-2012, 01:34 PM)Adam_Michael Wrote: Be lucky you didn't get the black tongue!
lingua villosa nigra

[Image: tong-villi.jpg]
Reply
#9
Indeed, black tongue is pretty disgusting, and not something I want to have in my head...
Reply
#10
Make sure that your doctor knows about the reaction, and your pharmacy.  They can put an "allergy alert" on your records - will hopefully help so you don't get prescribed something similar. 
Reply




Users browsing this thread: 1 Guest(s)